ARTHROCARE CORPORATION MAGNUM 2 KNOTLESS IMPLANT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
OM-1502 |
| Medical Device Problem Code |
Failure to Cycle (1142)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
01/05/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during a rotator cuff repair, a magnum knotless was implanted, but when rotating the suture ratchet knobs, the suture did not tighten.The anchor was not retrieved, no void was left but the tendon was not able to be secured to the anchor and bone.The procedure was resumed, after a non-significant surgical delay, using an equivalent s+n back-up in an additionally drilled bone hole.No further complications were reported.
Event or Problem Description
It was reported that, during a rotator cuff repair, a magnum knotless failed, when rotating the suture ratchet knobs outside of the patient, the suture did not tighten.The procedure was resumed, after a non-significant surgical delay, using an equivalent s+n back-up in an additionally drilled bone hole.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11.B5: event description updated.H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not received in original packaging.The distal snare ring has been removed.The magnum2 implant has not been deployed.The rounded distal tip of the implant for threading the suture has been damaged.The wire snare has been fully unwound from the suture reel.The suture lock has not been deployed.A functional evaluation revealed that tightening the sutures cannot be performed as the distal end of the implant has been damaged and the wire snare is fully unwound.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (impact event inconsistent with normal use).Based on this investigation, the need for corrective action is not indicated.